MAUDE Adverse Event Report: CORDIS CORPORATION CATH NYLEX 5F UF 65CM 8SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION CATH NYLEX 5F UF 65CM 8SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 526540
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the tip of two nylex catheters 5f uf 65cm 8sh blew off when the user was going to use it.The event happened in the patient.The end of the device that blew off, blew off outside of the patient.The remaining piece was removed without issue.The procedure was completed by using another nylex catheter from a different lot.There were no reported patient injuries.The devices were stored on a hanging rack enclosed by a vinyl cover.The devices were not stored for more than four months.The devices were stored in temperature/humidity-controlled rooms.There were no anomalies noted prior to inserting the devices into the patient.There were no damages noticed to the devices prior to opening the packages.There was no difficulty removing the devices from the sterile packaging.The event happened in the patient.Additional procedural details were requested but are unknown.The device was not returned for analysis.A product history record (phr) review of lot 17733494 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The phr review does not suggest that the event reported by the customer could be related to the manufacturing process.The reported ¿brite tip/distal tip ¿ catheters separated - in-patient¿ could not be confirmed as the device was not returned for analysis and procedural films/device photographs were not received.It is difficult to draw a clinical conclusion between the devices and the events based on the limited information available.However, procedural/handling and patient factors may have contributed to the reported events.Per the instructions for use, which is not intended as a mitigation, ¿exposure to temperatures above 54c (130f) may damage the catheter.To prevent damage to the catheter tip during removal from the package, grasp the hub and withdraw the catheter.Exercise care when removing guidewires from multiple-curve catheters.To prevent kinking of 5f (1.65 mm) and smaller angiographic catheters, and specifically the 4f (1.35 mm) infiniti® pigtail catheters: straighten the pigtail catheter tip only with a diagnostic guidewire or, if applicable, with a tip straightener.Do not straighten by hand.Use a guidewire when introducing the catheter through the catheter sheath introducer (csi) and into the left ventricle.Treat all 4f (1.35 mm) catheters and smaller french sizes with ultimate care.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.¿ neither the phr review nor the available information suggest that the reported events could be related to the manufacturing process.Therefore, no corrective or preventive actions will be taken.This is one of two products involved with the reported event and the associated manufacturer report number is 9616099-2019-02784.
 
Event or Problem Description
As reported, the tip of two nylex catheters 5f uf 65cm 8sh blew off when the user was going to use it.The event happened in the patient.The end of the device that blew off, blew off outside of the patient.The remaining piece was removed without issue.The procedure was completed by using another nylex catheter from a different lot.There were no reported patient injuries.The devices were stored on a hanging rack enclosed by a vinyl cover.The devices were not stored for more than four months.The devices were stored in temperature/humidity-controlled rooms.There were no anomalies noted prior to inserting the devices into the patient.There were no damages noticed to the devices prior to opening the packages.There was no difficulty removing the devices from the sterile packaging.The event happened in the patient.Additional procedural details were requested but are unknown.

Brand Name
CATH NYLEX 5F UF 65CM 8SH
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key8422413
Report Number9616099-2019-02785
Device Sequence Number19375876
Product Code DQO
UDI-Device Identifier20705032010778
UDI-Public20705032010778
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K971646
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue Number526540
Device Lot Number17733494
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/14/2019
Initial Report FDA Received Date03/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient Age68 YR
Patient Weight69